What to do?! Up my meds?!

So some of you may know that just before christmas I was having a really hard time with my anxiety... like, really really hard. I went back on my meds (20 mg of citalopram) and got through christmas quite well. hardly any anxiety at all if I remember correctly.

On the 5th of january, my other half and I moved from my parents into our new house.I was excited but a little apprehensive. the first week I was enjoying it, was exciting putting our stuff everywhere etc.

then just after a week, the anxiety started to creep back in... waking up with butterflies in my stomach, feeling unsettled, very emotional, wanting to cry and crying alot. and now its the same routine every day. Im waking up and anxiety is making me freeze I feel like I cant get out of bed. I just feel sick and anxious in the pit of my stomach.

I really hate what my life is becoming and I'm so fed up of this, I almost cant be bothered to fight it any longer. I want to be able to beat this with out meds but these days I just don't know if I can....

I have read other posts that say initially the 20 mg was enough but after a couple of months they noticed they needed upping and felt better almost straight away and now they feel much better.

for me mornings are the worst because as soon as I wake its a heavy heart and adrenaline, a sickly stomach and dread for the day which makes me want to cry, I feel like a failure who can never get better.

Hope you are all okay!!

Love Rose x

3 Replies

  • Hello

    Moving out of your family home and starting up a home on your own is always a very stressful time and once you have it can take a while to adjust and you can feel anxious when doing so

    Most people in general are not very keen on change but even more so when we have anxiety but we do eventually get use to the change it can just take time and we have to be patient with ourselves while we are adapting and more importantly accept this is normal rather than feed our anxiety with all the other thoughts that we get

    None of us are Doctors on here and even if we were we cannot replace your Doctors advice and medical care by saying up and do not up your medication , we can share as you have read that it has helped some to do so but you need to go and speak to your Doctor about this and I would say there would be no harm in having a word with them and see what they think :-)

    Take Care x

  • You could be describing me, each day starts the same 😭 It can continue and just spiral out of control all day long. For me (I've just started this rollercoaster) at the moment I'm finding ways to keep my thoughts occupied. All I seem to do is try to pass the next few mins all day long. I have found a 10 minute anxiety meditation on YouTube which helps when I can't cope anymore. For me at the moment it's thoughts, my propranolol seems to be coping with most of the physical symptoms. I challenge those thoughts. Oh my God I have no phone signal how will my son get hold of me if something happens - it's fine, he's at school, he's in lessons right now so he wouldn't be trying to contact me. Rather oddly I've found some comfort in reading people's posts on here.

    I seem to just keep trying to pass time, I'm waiting on an assessment for cbt so that's what I'm constantly wanting to creep closer (18 days) it's not actually far but when 5 mins feels like half an hour it's very far away 😵

    Have you tried to breathe it away or tried any meditation or relaxation techniques?

  • Hi rose X I've just started citalopram X on 10mg and increase to 20 in a few days X the side effects are similar to you X mornings are not good for me also but it's early days X they can take 6-8 weeks to kick in and everyone is different X I can cry a river too and feel so anxious X I've heard good and bad reviews about them but want to try and stick with them X and you are not a failure, mental health is nothing to be ashamed of and I know how tiring and horrible it can be as I along with you and so many others reading this are in the same boat X I've suffered with anxiety, depression for 20 years and it's a horrible horrible illness but please try and stay strong, and I know it's easier said than done X have you spoken to your doctor as maybe you need to try another tablet X but they all have the same side effects until they get into our systems X keep strong xx

You may also like...